Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Summation, transformation, and expansion formulas for bibasic series


Author: George Gasper
Journal: Trans. Amer. Math. Soc. 312 (1989), 257-277
MSC: Primary 33A70; Secondary 33A35
DOI: https://doi.org/10.1090/S0002-9947-1989-0953537-0
MathSciNet review: 953537
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An indefinite bibasic sum containing three parameters is evaluated and used to derive bibasic extensions of Euler's transformation formula and of a Fields and Wimp expansion formula. It is also used to derive a transformation formula involving four independent bases, a $ q$-Lagrange inversion formula, and some quadratic, cubic and quartic summation formulas.


References [Enhancements On Off] (What's this?)

  • [1] R. P. Agarwal and A. Verma, Generalized basic hypergeometric series with unconnected bases, Proc. Cambridge Phil. Soc. 63 (1967), 727-734. MR 0212216 (35:3090)
  • [2] -, Generalized basic hypergeometric series with unconnected bases. II, Quart. J. Math. Oxford 18 (1967), 181-192; Corrigenda, ibid. 21 (1970), 384. MR 0214815 (35:5664)
  • [3] W. A. Al-Salam and A. Verma, On quadratic transformations of basic series, SIAM J. Math. Anal. 15 (1984), 414-420. MR 731877 (85j:33003)
  • [4] G. E. Andrews, On basic hypergeometric series, mock theta functions, and partitions. I, Quart. J. Math. 17 (1966), 65-135. MR 0193282 (33:1502)
  • [5] R. Askey and G. Gasper, Inequalities for polynomials, The Bieberbach Conjecture, (A. Baernstein, D. Drasin, P. Duren, and A. Marden, eds.), Math. Surveys Monogr., no. 21, Amer. Math. Soc., Providence, R.I., 1986, pp. 7-32. MR 875228 (88a:33003)
  • [6] W. N. Bailey, Generalized hypergeometric series, Cambridge Univ. Press, Cambridge, 1935.
  • [7] Louis de Branges, A proof of the Bieberbach conjecture, Acta Math. 154 (1985), 137-152. MR 772434 (86h:30026)
  • [8] D. M. Bressoud, The Bailey lattice: an introduction, Ramanujan Revisited, (G. E. Andrews et al., eds), Academic Press, New York, 1988, pp. 57-67. MR 938960 (89f:05018)
  • [9] L. Carlitz, Some inverse relations, Duke Math. J. 40 (1973), 803-901. MR 0337651 (49:2420)
  • [10] J. L. Fields and M. E. H. Ismail, Polynomial expansions, Math. Comp. 29 (1975), 894-902. MR 0372472 (51:8680)
  • [11] J. L. Fields and J. Wimp, Expansions of hypergeometric functions in hypergeometric functions, Math. Comp. 15 (1961), 390-395. MR 0125992 (23:A3289)
  • [12] G. Gasper, A short proof of an inequality used by de Branges in his proof of the Bieberbach, Robertson and Milin conjectures, Complex Variables 7 (1986), 45-50. MR 877650 (88e:30047)
  • [13] G. Gasper and Mizan Rahman, Basic hypergeometric series, Cambridge Univ. Press, (to appear). MR 2128719 (2006d:33028)
  • [14] I. Gessel and D. Stanton, Strange evaluations of hypergeometric series, SIAM J. Math. Anal. 13 (1982), 295-308. MR 647127 (83c:33002)
  • [15] -, Applications of $ q$-Lagrange inversion to basic hypergeometric series, Trans. Amer. Math. Soc. 277 (1983), 173-201. MR 690047 (84f:33009)
  • [16] -, Another family of $ q$-Lagrange inversion formulas, Rocky Mountain J. Math. 16 (1986), 373-384. MR 843058 (87i:33007)
  • [17] F. H. Jackson, Transformations of $ q$-series, Messenger of Math. 39 (1910), 145-153.
  • [18] Y. L. Luke, The special functions and their applications. II, Academic Press, New York, 1969.
  • [19] Mizan Rahman, Some quadratic and cubic summation formulas for basic hypergeometric series, (to appear). MR 1208123 (94d:33015)
  • [20] D. B. Sears, On the transformation theory of basic hypergeometric functions, Proc. London Math. Soc. (2) 53 (1951), 158-180. MR 0041981 (13:33d)
  • [21] L. J. Slater, Generalized hypergeometric functions, Cambridge Univ. Press, Cambridge, 1966. MR 0201688 (34:1570)
  • [22] H. M. Srivastava, Certain $ q$-polynomial expansions for functions of several variables, IMA J. Appl. Math. 30 (1983), 315-323. MR 719983 (85d:33007)
  • [23] -, Certain $ q$-polynomial expansions for functions of several variables. II, IMA J. Appl. Math. 33 (1984), 205-209. MR 767521 (86c:33004)
  • [24] D. Stanton, Recent results for the $ q$-Lagrange inversion formula, Ramanujan Revisited, (G. E. Andrews, et al., eds.), Academic Press, New York, 1988, pp. 525-536. MR 938977 (89d:05018)
  • [25] A. Verma, Some transformations of series with arbitrary terms, Instit. Lombardo (Rend. Sc.) A 106 (1972), 342-353. MR 0328144 (48:6486)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 33A70, 33A35

Retrieve articles in all journals with MSC: 33A70, 33A35


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1989-0953537-0
Keywords: Basic hypergeometric series, bibasic expansion formulas, Euler's transformation formula, Lagrange inversion, summation and transformation formulas
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society